Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 275, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2011, 4:13 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2011, 4:13 AM CDT (09:13 UTC)
- Expired
- May 28, 2011, 5:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 4:11 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:24 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, May 28, 2:24 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 AM CDT SAT MAY 28 2011 .DISCUSSION... A WARM FRONT IS CURRENTLY STRETCHING ACROSS THE AREA JUST TO THE SOUTHWEST OF OUR CWA. THIS FRONTAL BOUNDARY IS ROUGHLY FROM NEAR TULSA SOUTHEASTWARD TO NEAR LITTLE ROCK WHERE IT SEPARATES MUCH HIGHER DEWPOINTS IN THE MIDDLE AND UPPER 60S SOUTH OF IT TO THE MIDDLE AND UPPER 50 DEWPOINTS TO THE NORTH OF IT. THIS BOUNDARY WILL BE ON THE MOVE THIS MORNING AS IT LIFTS NORTHWARD. AT THE SAME TIME...WATCHING A DISTURBANCE KICKING OUT ACROSS KANSAS THIS MORNING. THIS WILL HELP DEVELOP MAY BE STRONG TO ISOLATED SEVERE. THE MAIN THREAT AGAIN THIS MORNING WILL BE ELEVATED HAIL UP TO THE SIZE OF QUARTERS POSSIBLE. THIS BOUNDARY WILL CONTINUE TO LIFT NORTHWARD THROUGHOUT THE DAY AND BE NEAR THE I-70 CORRIDOR BY LATE AFTERNOON. CENTRAL MISSOURI REGION MAY SEE SOME SEVERE STORMS POSSIBLE THIS AFTERNOON WITH A LIMITED TORNADO RISK ALONG WITH HAIL AND DAMAGING WINDS. PORTIONS OF OUR CENTRAL MISSOURI AREAS ARE UNDER A SLIGHT RISK FOR THIS AFTERNOON AND EVENING. STRONG CAPPING SOUTH OF THIS AREA WILL KEEP ANY CONVECTION FROM DEVELOPING ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI LATE IN THE DAY. A SHIFT IN THE WEATHER PATTERN STARTING SUNDAY AND EARLY NEXT WEEK WILL KEEP THE WEATHER VERY WARM...SUMMER LIKE...AND MOSTLY DRY. A DEEP LAYER RIDGE WILL CONTROL OUT WEATHER PATTERN WITH GUSTY SOUTHERLY WINDS POSSIBLE SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. WIND GUSTS COULD APPROACH 35 MPH BUT BELOW WIND CRITERIA AND NOT WORRIED ABOUT ANY FIRE DANGER AT THIS TIME WITH THE RECENT RAINFALL AND LUSH GREEN VEGETATION. THE STORM TRACK WILL REMAIN ACROSS THE NORTHERN CONUS FOR NEXT WEEK WITH AN EXPANDING RIDGE OF HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN PLAINS. LOOKS LIKE OUR FIRST REAL TASTE OF SUMMER LIKE TEMPERATURES AND HUMIDITY WITH HIGHS IN THE LOWER 90S AND MUGGY CONDITIONS. GRIFFIN && .AVIATION... FOR THE 06Z TAFS...A COUPLE OF SHOWERS HAVE DEVELOPED IN NORTHEAST ARKANSAS WITHIN THE PAST HALF HOUR...HOWEVER THIS HAS BEEN ABOUT THE EXTENT OF THE CONVECTION THIS EVENING NEAR THE CWA. STILL EXPECTING ACTIVITY TO BEGIN DEVELOPING OVERNIGHT IN EASTERN KANSAS AND SHIFTING EASTWARD INTO THE OZARKS...MOST LIKELY ALONG OR NORTH OF THE SGF/JLN TERMINAL LOCATIONS. HAVE KEPT IN THE VCTS WORDING FROM THE 00Z TAFS IN THE 06Z TAFS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 28, 3:56 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 AM CDT SAT MAY 28 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 356 AM CDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED LIGHTNING RISK. ELEVATED THUNDERSTORM WIND RISK. LIMITED TORNADO RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS MORNING LIFTING NORTHWARD INTO CENTRAL MISSOURI BY MIDDAY. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THE MAIN RISK BEING LARGE HAIL UP TO THE SIZE OF QUARTERS AND ISOLATED DAMAGING WIND GUSTS. A LIMITED TORNADO RISK EXIST ACROSS CENTRAL MISSOURI EARLY THIS AFTERNOON WITH THE RISK SHIFTING NORTHWARD AND OUT OF OUR AREA BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN INCREASING PRESSURE GRADIENT ACROSS THE AREA MAY CAUSE WIND GUSTS TO APPROACH 35 MPH WEST OF HIGHWAY 65 SUNDAY AFTERNOON AND AGAIN MONDAY AFTERNOON. ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL PORTIONS OF MISSOURI TUESDAY INTO TUESDAY NIGHT WITH A WEAK FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... LOCALIZED ACTIVATION MAY BE REQUIRED ACROSS CENTRAL MISSOURI TODAY WHERE STRONGER STORMS OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, May 27, 10:49 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TORNADO 3 N MYRTLE 36.55N 91.27W
05/25/2011 OREGON MO NWS STORM SURVEY
A NWS SURVEY TEAM DETERMINED THAT AN EF-1 TORNADO WITH
WINDS OF 90 TO 100 MPH OCCURRED IN SOUTHERN OREGON COUNTY
ON WEDNESDAY. THE TORNADO TOUCHED DOWN ABOUT 3 MILES
NORTH OF MYRTLE ABOUT 256 PM AND STAYED ON THE GROUND FOR
2.5 MILES LIFTING AROUND 305 PM ABOUT 5 MILES NORTH OF
MYRTLE. ONE TREE...ABOUT 3 FT IN DIAMETER...WAS
SNAPPED...SEVERAL TREES WERE UPROOTED AND LARGE LIMBS
WERE BLOWN DOWN. IN ADDITION...THREE OUT BUILDINGS
SUSTAINED MINOR ROOF DAMAGE. PATH WIDTH...100 YDS.
&&
GAEDE/DOOLEYSpecial weather statement, May 28, 4:06 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 406 AM CDT SAT MAY 28 2011 MOZ078-079-089-280930- CEDAR MO-POLK MO-DADE MO- 406 AM CDT SAT MAY 28 2011 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL POLK...NORTHEASTERN DADE AND SOUTHEASTERN CEDAR COUNTIES UNTIL 430 AM CDT... AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANE HILL...OR 9 MILES SOUTHEAST OF STOCKTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... BEARCREEK BY 415 AM CDT. FAIR PLAY AND ALDRICH BY 420 AM CDT. 7 MILES SOUTH OF DUNNEGAN BY 425 AM CDT. BOLIVAR BY 430 AM CDT. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON LAKE. LAT...LON 3778 9346 3756 9332 3751 9379 3760 9390 TIME...MOT...LOC 0906Z 257DEG 24KT 3759 9369 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:06 AM CDT | Special Weather Statement | SGF | Polk | 24 min |
| May 28, 4:19 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 26 min |
| May 28, 5:02 AM CDT | Special Weather Statement | SGF | Cedar | 43 min |
| May 28, 5:04 AM CDT | Special Weather Statement | SGF | Dallas | 41 min |
| May 28, 5:32 AM CDT | Special Weather Statement | SGF | Polk | 28 min |
| May 28, 5:41 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 49 min |
| May 28, 6:10 AM CDT | Special Weather Statement | SGF | St. Clair | 50 min |
| May 28, 6:12 AM CDT | Special Weather Statement | SGF | Dallas | 33 min |
| May 28, 7:20 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 40 min |
| May 28, 8:52 AM CDT | Severe Thunderstorm Warning | SGF | Wright | 23 min |
| May 28, 9:11 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 11 min |
| May 28, 9:41 AM CDT | Special Weather Statement | SGF | Texas | 34 min |
| May 28, 5:39 AM CDT | Special Weather Statement | SGF | Bourbon | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.